Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 1, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Feb 7, 2017, 3:01 PM PST for Humboldt County, Nevada. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 3:01 PM PST (23:01 UTC)
- Expired
- Feb 9, 2017, 12:30 AM PST
- In force
- 33 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Humboldt County, NV
The radar
The Elko radar (KLRX), 92 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Martin Creek near Paradise Valley (MARN2). The gauge peaked at 9.49 ft at Feb 9, 2017, 5:00 PM PST.
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10329500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
798 WGUS45 KLKN 072301 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 301 PM PST TUE FEB 7 2017 ...The National Weather Service in Elko has issued a Flood Warning for the following rivers in Nevada... Martin Creek Near Paradise Valley affecting Humboldt County For the Martin Creek, including Paradise Valley, Moderate flooding is possible and river levels are increasing. ...Moderate Flooding possible along Martin Creek... Moderate flooding is possible along Martin Creek. Some roadways in the vicinity of Martin Creek and Big Cottonwood Creek could be impacted by rising waters. Residents of Paradise Valley will be susceptible to flooding as Martin Creek is usually indicative of other streams running at bankfull. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC013-081056- /O.NEW.KLKN.FL.W.0001.170207T2301Z-170208T1056Z/ /MARN2.2.ER.170207T2013Z.170207T2200Z.170207T2256Z.UU/ 301 PM PST TUE FEB 7 2017 The National Weather Service in Elko has issued a * Flood Warning for The Martin Creek Near Paradise Valley. * until the warning is cancelled. * At 2:00 PM Tuesday the stage was 6.7 feet. * Flood stage is 5.0 feet. * Forecast...The river may continue to rise this evening. * Impact...at 6.5 feet...Moderate flooding may be possible. && LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753 $$ LW
3 follow-up statements
404 WGUS45 KLKN 080038 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 438 PM PST TUE FEB 7 2017 ...Observed flooding changed from Moderate to Major severity for the following rivers in Nevada... Martin Creek Near Paradise Valley affecting Humboldt County For the Martin Creek, including Paradise Valley, Major flooding is occurring, with river levels forecast to decrease. ...Major Flooding occurring along Martin Creek... Major flooding is occurring along and downstream of Martin Creek. Roadways in the vicinity of Martin Creek and Big Cottonwood Creek are being impacted by rising waters. SR290 in Paradise Valley is flooded in sections. Residents in low lying areas of Paradise Valley will be susceptible to flooding as Martin Creek is usually indicative of other streams running at bank-full from the higher terrain. Residents should be prepared to take immediate action and closely monitor water levels as Martin Creek has not reached these levels since 1997. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC013-081258- /O.EXT.KLKN.FL.W.0001.000000T0000Z-170208T1258Z/ /MARN2.3.ER.170207T2013Z.170208T0000Z.170208T0058Z.UU/ 438 PM PST TUE FEB 7 2017 ...Observed flooding increased from Moderate to Major severity... The Flood Warning continues for The Martin Creek Near Paradise Valley.* At 4:00 PM Tuesday the stage was 8.1 feet. * Flood stage is 5.0 feet. * Forecast...The river will likely rise through this evening and drop or hold steady through Wednesday morning. * Impact...at 8.1 feet...major flooding is possible or already occurring. && LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753 $$
406 WGUS85 KLKN 080628 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1028 PM PST TUE FEB 7 2017 For the Martin Creek, including Paradise Valley, Minor flooding is occurring. ...Flood waters receding at Martin Creek... Martin Creek has crested at 8.33 feet and continues to recede. However, flood waters continue to move downstream of the Martin Creek gauge so at least minor flooding is expected for the next few hours. In addition, waters remaining on roadways and lower lying areas will take several hours to recede. Be alert to roads that that have washed out in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC013-090628- /O.EXT.KLKN.FL.W.0001.000000T0000Z-170209T0830Z/ /MARN2.3.ER.170207T2013Z.170208T0100Z.170208T2030Z.UU/ 1028 PM PST TUE FEB 7 2017 ...Flood Warning extended until late Wednesday night...The Flood Warning continues for The Martin Creek Near Paradise Valley. * until late Wednesday night. * At 10:00 PM Tuesday the stage was 6.2 feet. * Flood stage is 5.0 feet. * Minor flooding is occurring. * Forecast...The river will continue rising to near 7.2 feet by tonight. The river will fall below flood stage tomorrow early afternoon. * Impact...at 7.0 feet...Major flooding occurs. && LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753 $$
352 WGUS85 KLKN 090116 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 516 PM PST WED FEB 8 2017 For the Martin Creek, including Paradise Valley, minor flooding is occurring and stream levels are expected to increase. ...Minor flooding occurring along Martin Creek... Elevated stream flows combined with continued snow melt and additional rainfall today will cause minor flooding along Martin Creek at least for the next several hours. Some roadways in the vicinity of Martin Creek and Big Cottonwood Creek could be impacted by rising waters. Residents of Paradise Valley will be susceptible to flooding as Martin Creek is usually indicative of other streams running at bankfull. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this evening... && NVC013-090830- /O.CON.KLKN.FL.W.0001.000000T0000Z-170209T0830Z/ /MARN2.3.ER.170207T2013Z.170208T0100Z.170208T1042Z.UU/ 516 PM PST WED FEB 8 2017 The Flood Warning continues for The Martin Creek Near Paradise Valley. * until late tonight. * At 4:00 PM Wednesday the stage was 4.5 feet. * Flood stage is 5.0 feet. && LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Feb 7, 12:28 PM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 7, 12:28 PM PST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Elko NV 1228 PM PST Tue Feb 7 2017 .SYNOPSIS...A long stretch of Pacific moisture will bring heavier rains and some mountain snows to the region through the week. Temperatures will be warmer than normal. Some flooding is possible. && .UPDATE...Expired the WSW for northern Elko County and the Ruby/East Humboldt Range. Widespread snow has ended or changed to rain for all valley locations. Snow showers will contiue in the mountains, but snowfall accumulations will be under warning criteria. && .PREV DISCUSSION... /ISSUED AT 233 AM / SYNOPSIS...A long stretch of Pacific moisture will bring heavier rains and some mountain snows to the region through the week. Temperatures will be warmer than normal. Some flooding is possible. SHORT TERM...Today through Thursday. Atmospheric river from north of Hawaii into the Great Basin will be the main feature of the period. The Sierra, of course, block much of the flow, but enough will proceed over the top to give a good potential for flooding. The ample snowpack presents another problem with much above normal SWE. In addition, HUGE zonal jet buckles and turns anti-cyclonic over the western interior CONUS for serious warming south of the jet. The jet, at 120 knots, will become a 160-180 knot jet further inland, enhancing the western CONUS ridge. Surface winds will blow near 25 mph today with gusts to 40-45 mph over certain summits/passes. Mostly valleys will remain in the 35 mph gust range. Biggest issue is hydrology. See section below. Much above normal surface temps through the period with highs today in the mid 40s into the low 50s by Thursday for the north and east...mid 50s northwest. For central Nevada valleys...up into the low 60s by Thursday. Lows will not likely dip down to freezing anywhere, with buckling upper flow and clouds/rain. LONG TERM...Thursday night through Tuesday Thursday night through Friday. A cold front will slowly transit across the silver state. This will provide for considerable moisture that should cause ample showers. The entrenched warm air should keep the precipitation mostly as rain slowly transitioning to snow. However by the time snow levels will drop to allow for accumulation in the valleys most of the moisture should have moved out of the silver state. This should not allow for any significant snow accumulation in the valleys. The mountains on the other hand should receive a long period of accumulation which will be over several inches. Saturday. The models are still in agreement on an open trof or closed low dropping generally SE near/through eastern Nevada. This should induce a fairly cool northerly flow across Nevada. This will also serve to scour out the moisture with showers during the morning giving away to dry conditions by the afternoon. Saturday night through Tuesday. A ridge is depicted building across the Great Basin following the passage of the closed low. This will keep the silver state dry with no pertinent weather. AVIATION...A storm system translating across the silver state is bringing low ceilings and rain showers to all terminals. The low ceilings can reach down to MVFR or IFR which may also lead to mountain obscurations. Strong gusty winds from the south to southwest will accompany the passage of this system. HYDROLOGY...warm temps, winds, and rains on snow pack will cause localized lowland flooding. In addition, small streams area already running high and some could exceed banks and flood stages where those are established. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 94/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:00 PM PST | Areal Flood Advisory | LKN | Humboldt | 24 hr |
| Feb 6, 7:19 PM PST | Areal Flood Advisory | LKN | Elko | 3 hr |
| Feb 6, 7:27 PM PST | Areal Flood Advisory | LKN | Elko | 24 hr |
| Feb 6, 7:35 PM PST | Areal Flood Advisory | LKN | Eureka, Lander | 24 hr |
| Feb 6, 9:59 PM PST | Areal Flood Advisory | LKN | Elko | 24 hr |
| Feb 7, 2:03 AM PST | Winter Storm Warning | LKN | Elko, White Pine | 10 hr |
| Feb 7, 10:01 AM PST | Areal Flood Warning | LKN | Elko | 24 hr |
| Feb 7, 2:59 PM PST | Areal Flood Warning | LKN | Elko, Eureka, Humboldt, Lander | 69 hr |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.